Page 2 of 2 FirstFirst 12
Results 31 to 38 of 38
NEED TO LOSE WEIGHT BUT AM ON BIPOLAR MED.
  1. #31
    sweetchikk05 is offline Banned
    Join Date
    Nov 2005
    Location
    USA.
    Posts
    824

    Default

    yeh I was going to ask you what you meant by it but I tried to interpret what you were saying...I kinda understood..


    Liz ann

  2. #32
    Losingit is offline New Member
    Join Date
    May 2006
    Location
    , , USA.
    Posts
    8

    Default

    I think some meds do cause you to gain weight --but I've been on and off a lot of different things, and eventually it all balances out. Do something that makes you feel good about yourself. Go for a walk, get a new pair of jeans that really fit. If you think you look good, even if you're heavier than usual, then everyone else will think you look good too(even your husband.

    Frances Chamberlain

  3. #33
    Angela H is offline Member
    Join Date
    May 2006
    Location
    USA.
    Posts
    107

    Default

    Dragonfly~
    I just read this post for the first time, so I thought I would bring it back up because I have a little knowledge and experience with this. I, too am diagnosed with mostly ADHD, with a touch of bi-polar. I took Ritalin from the age of 6-16. I was never medicated as an adult until about a year ago.
    When I was going through a divorce last summer, my doc put me on a small dose of Lexapro in the am and Seroquel (mood stabilizer for bi-polar) at night. Everything I read about both meds scared the hell out of me, but I was desperate to feel better and willing to try it. I have had good luck with both and no weight gain to report.
    However, I have a close friend that takes Cymbalta and Depakote. She's ballooned up about 25-30 lbs since being on this combo.
    Cymbalta is an SNRI, which means it works on noranepenephrine where Lexapro works on Seratonin. From my research, the #1 side effect of Cymbalta is excessive increase in appetite. I also think the Depakote could be possibly adding to the weight gain also, but am not 100% sure. She says she literally cannot quit eating!
    Have you checked with your doc about switching to anoter med for bi-polar? Seroquel has worked wonders for me...and if anything, takes my appetite away. I also take Adderall XR for ADHD and it also takes away the appetite.
    Anyway, just a suggestion. There are lots of new meds to treat bi-polar...maybe you just haven't found the right one for you. The only one to stay away from if you can is Lithium. That causes BIG TIME weight gain from what I've read. Anyway, just wanted to add my two cents worth. Good Luck!
    Hugs, Angela

  4. #34
    Jennysjetta is offline New Member
    Join Date
    Jun 2006
    Location
    , , USA.
    Posts
    3

    Default

    I've lost about 70-75 pounds in the past 2 years. I was on psych. meds and believe that's what put on my weight. But I'm free of those meds for 4-5 years. I believe in Weight Watchers (WW). It has taught me to eat well and still have my ice cream when I want it. It really comes down to what you eat, and how active you are. It's completely up to you to make the change. Don't settle for the overnight weightloss remedies (Stacker pills please!) . Why trick yourself when you'll right back to eating the amount you used to when you've lost a few pounds. Even so, those meds aren't regulated by the FDA and can give you heart and numerous complications. The BODY is an amazing thing, feed it the right stuff and it will work for you. I know WW can be expensive but get in for a few months and get the right habits going and you can probably do it on you own. If you do online a lot then give the WW online a try , lot's of helpful stuff on their website. good luck.

  5. #35
    monique326 is offline New Member
    Join Date
    Jun 2006
    Location
    , , USA.
    Posts
    3

    Default

    quote:Originally posted by jjbellinski

    I could be wrong about this but as far as I know weight gain is caused by eating too many calories and not by any particular medication. Maybe your meds give you the munchies but it’s the food you eat that adds the weight, not the medication.

    If you’re consuming too many calories and not burning enough of them you’ll gain weight. I’d get a calorie book and write down the calorie count of every single food item I consume each day and compare it to how many calories I need to consume to maintain my current weight. If you need fourteen hundred calories to maintain your weight and you’re actually eating eighteen hundred you’re obviously going to gain weight.

    I could be wrong. I hope pharmd06 sees this post and replies. He might have a better answer for you.

    JJ
    JJ......It has been proven that certain medications do cause weight gain and cutting calories, eating less or exercising won't cause one to lose weight. It's not the food that this person eats that has caused her weight gain, it's the medication.

    Monique

  6. #36
    monique326 is offline New Member
    Join Date
    Jun 2006
    Location
    , , USA.
    Posts
    3

    Default

    quote:Originally posted by gustave

    I think JJ's right. Medication doesn't cause weight gain. The only reason people gain weight is that they eat more calories than they burn. If you were to start methodically counting and writing down all the calories you consume you would find that you're eating more calories than you need to maintain your weight.

    gustave
    JJ doesn't know what he/she is talking about and neither do you. Certain medications do cause weight gain. Do a Google search on some of the antidepressant medications and find out for yourself.

    Monique

  7. #37
    monique326 is offline New Member
    Join Date
    Jun 2006
    Location
    , , USA.
    Posts
    3

    Default

    quote:Originally posted by gustave

    Hello Tami,

    Actually, I challenge your criticism of JJ. He wasn’t wrong because technically, when your metabolism has been compromised by a medication you no longer need the same calorie intake as before to maintain your weight. Medications, in and of themselves, don’t add weight. Calories do, and when this happens a person needs to cut back on their calorie intake. If, for example, you were taking Paxil and decided to fast for ten days eating nothing but Paxil and water you wouldn’t gain weight. You need calories to gain weight.



    Gustave
    I agree with Tami. Most of the antidepressant medications, especially the SSRI's do cause weight gain irregardless of how many calories one consumes.

  8. #38
    BFaust is offline New Member
    Join Date
    Mar 2011
    Posts
    1

    Default

    I know your pain. I have been put on and taken off 5 different meds and have a 15 pound gain. All these meds are for bipolor II. These med will cause weight and swelling, diabetes, muscle stiffness and it keeps going. I know for myself I have swelling from Saphris, Abilify and maybe Lamictal. Lithium caused hypothyroidism and Tegretol cased glaucoma. The rest are much worse. than the named ;meds.and others are not effective. To those who said it's a calorie. thing....just look up some of the meds listed. I too need help my leg angles look like they belong to an elephant. So if anyone knows what will please.post. I have nothing left to take my options have run out.

Page 2 of 2 FirstFirst 12

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •  

1 2 3 4 5 6 7 8 9 10 11 12 13 14 15 16 17 18 19 20 21 22